I had my very first surgery and pain med (percocet) last month. I only took the percocet for about a week and decided to deal with the pain on my own. I'm not sure if I had a weird reaction to percocet or if it had a bad reaction with my daily dose of celexa that I take for anxiety & depression. While taking the percocet, I was paranoid, depressed and said some aweful things to people close to me. I lost my job & best friend because of it. What is really sad and scarey to me is that I didn't even have full recall of everything I said to people. I feel like it made me kinda crazy and flipped out. I tried to research this med an just found lots of people that love it. I found that in rare cases people have a seritonin syndrome. Could that be what happened to me? Am I the only one that has had this kind of reaction? I am totally devistated by the mess this made in my life. I have tried to apoligize to everyone, but nobody believes me that my brief psychotic behavior might have been caused by this drug.
You are not crazy at all!!! The perc definatly gave me a bad reation started at the hospital when I had my hysterectomy accrding to my husband I flipped out on him and my nurse. The nurse said I shouldn't have in her words "menapause symptoms that quickly exspecially since I still have one overy" my bed was soakin wet and I guess I cursed her ut for nt getting me a drink quick enough him for saying he'd get me one. This continued fr 3 days I felt like dr jeckyl and mrs. Hyde. I after 3 days called my dr and tld him I needed smething differnt id bring them to him I didn't like what they did to me it was awful. He gave me vicadin es instead that helped my pain and no bad reaction. I sent apology cards to my friends and family. They understod also I think it made it more personal. People I know rant abut the percs to but really not good for me everyones chemistry is differnt I'm sure your friends will understand.
I too didn't remember the thing I did explain it t them try a note of apology best wishes fr better health and friendship repair litlmmmag}
You are not crazy! If you were on the percocet immediately after surgery, you probably still had anestesia after effects too, thus the memory problem it caused. you. Everyone reacts differently to meds. Most anesteia is made to help you forget , & mixing that with pain meds can increase the effect. Also, if you haven't taken pain meds before this surgery you are bound to have it affect you more than someone who may take it daily like someone in chrontic pain. Acute pain is totally different. It's too bad that these people you offended can't believe you, but I suggest maybe your friends would respond better to a note of apology with some of the hints people here have given you, plus your own post of what happened. Don't know about your job, could be a case of insubordination or something depending on what you said or to whom. If you feel you unjustifidably fired, I would most definately check into the laws on this.
You can't be dismissed because of a medical problem (I believe) probably depending on what your job was & if you are still able to complete the tasks required. In todays job status, I would be doing everything I could to get that job back. Just my thoughts...
u r NOT crazy... opiates, even though they are known for euphoria, also cause irritability, and anxiety when wearing off. All u can do is apologize and never take this medication again... if they were really your friends they will understand and will come back to you. i hope things get better for you..
That sounds just like the effects i had when i was on the percs and also on oxycotin,i mean,oh gosh,it called irritability,anxiety that goe alone with having anxiety&depression.If i can remember you did say you were on meds for anxiety&depresion,every1 that i know tht took anything with oxycotin of any amount in it and the percs have oxycotin in them,they can not take tht kind of medicine,wht i see is tht it aggravates the anxiety,and will definityly caue irratability tht if your not used to yourself when it (the anxiety&irratability)comes along you will say things&do things to the people tht you are the closest &for some reason the more relax around(it may be the way i see it,is b/c you know so much on/about these people,tht when your in an attack the most worse things wether you think tht about these pple or not,it comes out,its like a rage in the manic depresion,im not sure if this makes sence to any1,but b/c iv been on all kinds of pain ...
meds,antiphsicotic,depressants&them all&just b/c you have your mental statis stable when you start thes meds w/oxycotin in it,it can&will cause some pple to have a reason,i know&God himself knows that if my husband didnt have the love for me that he does,i couldnt count on both my hands(b/c it would be more fingers than i have)how many times it would have been justified for him to walk out over the terrible words i said&things i dne(more words than action)b/c of the meds i took tht contain the oxycotin in it,but iv learned over the yrs pretty much wht not to take,mix&so on with my body&all the problems i have tht i take meds for.but everybody i diffrent but i do beleiv tht wht your explaining is a reaction from the percs b/c its more than half oxy. sorry to all for this being so long. God Bless. you are in my prayers.
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Dec 2009 • 6 answers
Posted 16 Nov 2010 • 3 answers
Posted 10 Jun 2011 • 4 answers
Posted 13 Oct 2013 • 4 answers
Posted 13 Sep 2014 • 2 answers